Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Orthogonality Preserving Maps and the Laguerre Functional

William R. Allaway
Proceedings of the American Mathematical Society
Vol. 100, No. 1 (May, 1987), pp. 82-86
DOI: 10.2307/2046123
Stable URL: http://www.jstor.org/stable/2046123
Page Count: 5
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Orthogonality Preserving Maps and the Laguerre Functional
Preview not available

Abstract

Let R[ x ] be the usual algebra of all polynomials in the indeterminate x over the field of real numbers R, and let φ be a linear operator mapping R[ x ] into R[ x ]. In this paper we show that if φ maps every orthogonal polynomial sequence into an orthogonal polynomial sequence, then φ is defined by φ(xn) = s(ax + b)n, n = 0, 1, 2,..., where s, a, and b belong to R, s ≠ 0, and a ≠ 0.

Page Thumbnails

  • Thumbnail: Page 
82
    82
  • Thumbnail: Page 
83
    83
  • Thumbnail: Page 
84
    84
  • Thumbnail: Page 
85
    85
  • Thumbnail: Page 
86
    86